New Stieltjes classes involving generalized gamma distributions
AbstractLet F be a distribution function with all moments finite and such that the problem of moments for F has a nonunique solution (F is M-indeterminate). Our goal is to explicitly describe a Stieltjes class S= f[var epsilon]=f[1+[var epsilon]h],[var epsilon][set membership, variant][-1,1] of distributions (here written in terms of the densities) all having the same moments as F. We study in detail the case when F is the distribution of the power transformation [xi]r,r>0 of a random variable [xi] with generalized gamma distribution. We derive new Stieltjes classes in this case and also for powers of the normal and the exponential distributions. We find the value of the index of dissimilarity for some of these classes.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Elsevier in its journal Statistics & Probability Letters.
Volume (Year): 69 (2004)
Issue (Month): 2 (August)
Contact details of provider:
Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- López-García, Marcos, 2009. "Characterization of solutions to the Stieltjes-Wigert moment problem," Statistics & Probability Letters, Elsevier, vol. 79(10), pages 1337-1342, May.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).
If references are entirely missing, you can add them using this form.